Sick Shiba Inu

Purchased the Sergeant’s Gold for flea control on my dog Kit.  Within hours she was exhibiting all of the symptoms I have been reading about.  Restless, Vomiting clear liquid, biting at her rear, chewing a “hot spot” on her tail, climbing in my lap and burying her head under my arm (totally unnatural for her), listless, no appetite, one eye inflamed where she rubbed it from always looking at her back.

After two trips to the vet at a cost of $113 I researched the flea medicine.  The vet told me to wash her in a dish “detergent” to get the flea medicine off of her.  Within 2-3 hours she was displaying signs of her normal self.  Appetite has resumed with a vengeance.

Appears this problem has been going on for some time and the manufacturer typically is burying their head in the sand.  Just Google the word “cyphenothrin” and find out how bad this chemical is.

One thought on “Sick Shiba Inu”

  1. Hi Michael,

    My name is Julie and I am an online community relations liaison working with Sergeant’s. I first want you to know how very sorry we are to hear about your recent experience and want to offer further assistance. I recommend if you have not already, that you call Sergeant’s 24-hour hotline at 800-224-7387. I recommend this for two reasons. First, Sergeant’s is very concerned and does not take this matter lightly. They want to hear from you and make sure your dog is feeling better and healthy today. They will also want to open up an investigation into your case to find out why such a reaction occurred.

    At this time, I also want to make you aware of a resource Sergeant’s has made available to all pet owners called “Look at the Label” . This resource is available for pet owners who wish to learn helpful tips and information about flea and ticks and application practices and precautions when using flea and tick medication. Please understand that sometimes even when medication is applied correctly, and all precautions are taken, reactions still do occur. It is important to keep in mind that just like in the human world, dog medication is never 100% allergy free and some dogs may experience an allergic reaction. In these instances, dogs may become agitated due to the unfamiliar sensation they feel once the medication is applied – similar to the feeling humans encounter when “Icy Hot” is applied.

    I want to stress again how very sorry Sergeant’s is that you had to go through such an experience. I really do recommend that you call the 800-number if you have not already in order to open up a case investigation to determine the cause of this reaction. We want nothing but the best for your pet and we put these issues at the highest level of importance. Please let me know if there is any way I can assist you further at this time.

    All the best,
    Julie and The Sergeant’s Team

Leave a Reply

Your email address will not be published. Required fields are marked *